Revista Matemática Iberoamericana


Full-Text PDF (306 KB) | Metadata | Table of Contents | RMI summary
Volume 36, Issue 1, 2020, pp. 61–78
DOI: 10.4171/rmi/1121

Published online: 2019-09-18

Profinite extensions of centralizers and the profinite completion of limit groups

Pavel A. Zalesskiĭ[1] and Theo A.D. Zapata[2]

(1) Universidade de Brasília, Brazil
(2) Universidade de Brasília, Brazil

We introduce and investigate a class of profinite groups defined via extensions of centralizers analogous to the extensively studied class of finitely generated fully residually free groups, that is, limit groups (in the sense of Z. Sela). From the fact that the profinite completion of limit groups belong to this class, results on their group-theoretical structure and homological properties are obtained.

Keywords: Profinite groups, free products with amalgamation, groups acting on trees, limit groups

Zalesskiĭ Pavel, Zapata Theo: Profinite extensions of centralizers and the profinite completion of limit groups. Rev. Mat. Iberoam. 36 (2020), 61-78. doi: 10.4171/rmi/1121